MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE HIP SYSTEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. AVENIR COMPLETE HIP SYSTEM; PROSTHESIS, HIP
Catalog Number 574102050
Medical Device Problem Codes Difficult to Insert (1316); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign: france.H6: component code: stem.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that following the replacement of the implant, the implant was sinking.The surgery was completed with a larger implant.There is no further information available at the time of this report.
 
Event or Problem Description
It was reported that during surgery, the stem implant failed and was reported as sinking.This was an opening error in the operating room.A larger implant was used to complete the procedure.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d4; d9; e1; g3; h2; h6 the following sections were corrected: a2; d1 the product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h4.Visual examination of the returned product identified some discoloration was noted on the ha coated stem.Proximal end has gouges and damage.No other damage was noted.Dimensional product identifier for length of stem was measured and within specifications.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.The root cause of the reported issue is attributed to user error as it was reported the wrong stem size was chosen and was opened in error.As per ifu, it states under precautions " visual inspection of the packaging is recommended prior to implantation so that the appropriate stem is selected for implantation."."zimmer biomet or its affiliates are not liable for complications and/or failure that may arise from use of the device in circumstances outside of zimmer biomet or its affiliates control including, but not limited to, product selection and deviations from the device¿s indicated uses or surgical technique".This complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR COMPLETE HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22004891
Report Number0001822565-2025-01343
Device Sequence Number20638166
Product Code LZO
UDI-Device Identifier00889024508781
UDI-Public(01)00889024508781(17)290829(10)3207053
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number574102050
Device Lot Number3207053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/27/2025
10/01/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/16/2025
10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale